Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 280, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2014, 6:23 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2014, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 2, 2014, 6:49 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:27 PM CDT | TSTM WND DMG | 5 Ese Marion, MS | TREE DOWN ALONG I-20 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369
WUUS54 KJAN 022323
SVRJAN
MSC069-075-030000-
/O.NEW.KJAN.SV.W.0280.140702T2323Z-140703T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
EASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 700 PM CDT
* AT 623 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TAMOLA TO TOOMSUBA...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KEWANEE AROUND 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3265 8838 3258 8838 3258 8839 3244 8839
3244 8840 3236 8841 3231 8865 3269 8857
3273 8837 3265 8837
TIME...MOT...LOC 2323Z 259DEG 21KT 3262 8848 3244 8851
HAIL...1.00IN
WIND...60MPH
$$
CME2 follow-up statements
753
WWUS54 KJAN 022340
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT WED JUL 2 2014
MSC069-022350-
/O.CAN.KJAN.SV.W.0280.000000T0000Z-140703T0000Z/
KEMPER MS-
640 PM CDT WED JUL 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEMPER COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3236 8841 3233 8859 3257 8855 3257 8839
3248 8839 3246 8839 3244 8839 3244 8840
TIME...MOT...LOC 2340Z 276DEG 23KT 3247 8841
$$
MSC075-030000-
/O.CON.KJAN.SV.W.0280.000000T0000Z-140703T0000Z/
LAUDERDALE MS-
640 PM CDT WED JUL 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAUDERDALE COUNTY UNTIL 700 PM CDT...
AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEWANEE...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LAUDERDALE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3236 8841 3233 8859 3257 8855 3257 8839
3248 8839 3246 8839 3244 8839 3244 8840
TIME...MOT...LOC 2340Z 276DEG 23KT 3247 8841
HAIL...<.75IN
WIND...60MPH
$$
CME754
WWUS54 KJAN 022349
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT WED JUL 2 2014
MSC075-022359-
/O.CAN.KJAN.SV.W.0280.000000T0000Z-140703T0000Z/
LAUDERDALE MS-
649 PM CDT WED JUL 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAUDERDALE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3236 8841 3233 8859 3257 8855 3257 8839
3248 8839 3246 8839 3244 8839 3244 8840
TIME...MOT...LOC 2349Z 276DEG 23KT 3245 8834
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:38 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 2, 4:38 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 438 PM CDT WED JUL 2 2014 ...STRONG TO SEVERE STORMS POSSIBLE THIS EVENING AND RECORD LOWS POSSIBLE THIS WEEKEND... .SHORT TERM...WEDNESDAY NIGHT THROUGH SATURDAY MORNING... THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE REGION...SOME BEING SEVERE...AS UNSTABLE ENVIRONMENT WITH SOME S/WV LIFT/FLOW ALOFT IS AIDING IN A FAVORABLE ENVIRONMENT FOR WET MICROBURSTS. A SEVERE THUNDERSTORM WATCH WAS ALSO ISSUED UNTIL 9PM TONIGHT AS THIS ACTIVITY SLOWLY PROGRESSES TO THE SE. MORE ACTIVITY IS POSSIBLE ALONG AND AHEAD OF THE CURRENT OR ANY NEW OUTFLOW BOUNDARIES THAT DEVELOP. MORE DIURNAL CONVECTION IS BEGINNING TO DEVELOP IN THE E AND SOME ISOLATED SEVERE STORMS WILL BE POSSIBLE INTO THE LATE EVENING. HOWEVER...MOST HI-RES GUIDANCE KEEPS THE ACTIVITY TO THE NW. TONIGHT...EXPECT LINGERING STORMS INTO THE S/SE AS THE S/WV ALOFT DEPARTS AND THE STORMS GRADUALLY PROPAGATE TO THE S. LEFT SLIGHT CHANCE POPS ALONG/S OF THE HWY 82 CORRIDOR WITH MOST OF THE ACTIVITY ALONG/S OF I-20 UNTIL 08Z...WITH MOST LIKELY WEAKENED BEFORE THAT TIME. THE FRONT WILL CONTINUE TO PROGRESS TO THE S OVERNIGHT AND LOWS WILL BE SLIGHTLY COOLER IN THE N. WENT NEAR MENMOS TONIGHT...WHILE SLIGHTLY COOLER IN THE N DUE TO DECREASING CLOUDS AND MOISTURE DECREASING. EXPECT COOLER CONDITIONS TOMORROW AFTERNOON AS PWATS FALL FROM NEAR 1.50 INCHES TODAY TO NEAR 0.8-1.0 INCHES ON THURSDAY IN THE HWY 82 CORRIDOR. AFTERNOON HIGHS THURSDAY WILL ONLY TOP OUT IN THE UPPER 80S IN THE N WHILE AREAS IN THE S WILL REACH THE LOW/MID 90S AS THE DRIER AIR WILL BE SLOWER TO FILTER INTO THE S. SOME MORE SHOWERS/STORMS ARE POSSIBLE IN THE SW DUE TO COOL AIR ALOFT AND UNSTABLE CONDITIONS WITH VERTICAL TOTALS NEAR 26-28 DEG C. HOWEVER...WEAK FLOW ALOFT WILL ONLY SUPPORT MAYBE AT MOST SOME STRONG STORMS. WILL KEEP OUT OF HWO FOR NOW. WENT WITH SLIGHT CHANCE POPS IN THE SW UNTIL 02Z FRIDAY. AS THE UPPER H5 TROUGH OVER THE NE CONUS SLOWLY SLIDES E AND TROPICAL STORM ARTHUR BECOMES EMBEDDED IN THE MEAN FLOW ALOFT...A STRONGER PUSH OF DRY AIR WILL BEGIN TO FILTER INTO THE N/NE PORTIONS OF THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. SOME RECORD LOW MOISTURE VALUES WILL BEGIN TO MOVE INTO THE N/NE PORTIONS OF THE AREA. WITH PWATS FALLING TO NEAR RECORD VALUES (~0.6 INCHES OR LESS) AND DEWPOINTS WILL FALL INTO THE LOWER 60S...LOWS WILL ALSO BE COOLER. SOME RECORD LOWS ARE POSSIBLE IN THE N/E. WENT NEAR MAVMOS FOR LOWS FRIDAY...BUT WENT WARMER IN THE SW DUE TO LINGERING CLOUDS AND DEEPER MOISTURE IN THE AREA. FRIDAY WILL BE MUCH CLEARER AS THE H5 UPPER RIDGE OVER THE CENTRAL PLAINS SLOWLY BUILDS INTO THE REGION. CLEAR SKIES ARE POSSIBLE WITH MAYBE SOME HIGH CLOUDS BUT TEMPERATURES WILL ONLY REACH THE MID 80S IN THE N TO LOWER 90S IN THE S AS PWATS FALL TO NEAR 0.7-0.9 INCHES. THE COOLEST NIGHT AND MOST POTENTIAL FOR RECORD LOWS ARE POSSIBLE SATURDAY MORNING AS MOISTURE COULD FALL TO RECORD LEVELS...PWATS AROUND 0.4 INCHES IN THE NE...AND DEWPOINTS POSSIBLY IN THE LOW/MID 50S. LOWS WILL ONLY BE IN THE LOW/MID 60S IN THE SW TO UPPER 50S IN THE NE. GREENWOOD...HATTIESBURG...AND MERIDIAN COULD ALL TIE OR BREAK RECORD LOWS SATURDAY MORNING. WENT NEAR BLEND OF MAV/ECS LOWS SATURDAY MORNING. RELEVANT PORTION OF PREVIOUS LONG TERM DISCUSSION IS ATTACHED. /DC/ .LONG TERM... SATURDAY EVENING THROUGH NEXT TUESDAY... SATURDAY WILL BE MUCH OF THE SAME STORY WITH CONTINUED NEAR RECORD LOW PWATS WITH AREA REMAINING UNDER NORTHERLY FLOW. BY SUNDAY HOWEVER, THE SUBTROPICAL RIDGE BECOMES RE-ESTABLISHED WITH DEEPER SE MOISTURE FETCH COMING OFF GULF AND SUBTLE WEAKNESSES IN OVERALL HEIGHT/VORTICITY FIELDS WILL YIELD GREATER CHANCES FOR ISOLATED/SCATTERED SHOWERS AND TSTORMS SOUTH OF I-20 AS SEA BREEZE CONVERGENCE AIDS IN INITIATION. SIMILAR PATTERN WILL BE IN PLACE MON- TUES WITH 20-40% POP FROM I-20 INCREASING SOUTHWARD TOWARDS THE COAST AS HUMIDITY AND TEMPS RISE AGAIN. IT MAY NOT BE IMPOSSIBLE FOR SOME STORMS TO BE STRONG WITH ELEVATED VERTICAL TOTALS NEAR 28C BUT WILL MONITOR TRENDS. FOR WEATHER ELEMENTS...MEXPOPS WERE GENERALLY FOLLOWED WITH SLIGHT TWEAK TOWARDS EC OUTPUT THURSDAY WITH FRONTAL PASSAGE TIMING DIFFERENCES. MEX TEMPS WERE MASSAGED WITH ECMOS THAT ALSO ALIGNED WITH COOLER TRENDING RAW MODEL H925 TEMPS THROUGH SATURDAY AND MEXMOS GENERALLY FOLLOWED SUN-TUES. /ALLEN/ && .AVIATION...MOSTLY VFR CONDITIONS FOR MID AFTERNOON...EXCEPT FOR SITES AFFECTED BY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. WILL HAVE SEVERAL CLOUDS LAYERS THROUGH THE DAY WITH LOWEST HEIGHTS MAINLY 3 TO 4 KFT. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH EARLY EVENING IN ALL AREAS. IN THESE LATTER AREAS STORMS PRODUCING MICROBURSTS AND HIGH LEVELS OF TURBULENCE WILL BE POSSIBLE. WINDS TODAY WILL BE FROM THE NORTHWEST...GENERALLY LESS THAN 10 KTS AWAY FROM THUNDERSTORMS. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 91 64 88 / 21 10 4 0 MERIDIAN 71 92 61 89 / 18 8 3 0 VICKSBURG 71 90 64 89 / 21 12 8 0 HATTIESBURG 74 94 67 91 / 20 11 9 0 NATCHEZ 72 91 65 87 / 23 20 14 0 GREENVILLE 69 86 63 85 / 15 3 3 0 GREENWOOD 67 87 60 86 / 15 3 2 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/ALLEN/17
Hazardous weather outlook, Jul 2, 2:54 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT WED JUL 2 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-046-052-056>058- 062>066-072>074-032000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-KEMPER-LAUDERDALE-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 254 PM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ015-016-023>026-MSZ027>033-035>045-047>051-053>055-059>061- 032000- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-NEWTON- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- 254 PM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...THIS AFTERNOON THROUGH TONIGHT ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS GUSTS AND HAIL UP TO QUARTER SIZE ARE POSSIBLE AHEAD OF A COLD FRONT PUSHING DOWN FROM THE NORTH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jul 2, 5:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 3 NE STARKVILLE 33.48N 88.79W
07/02/2014 OKTIBBEHA MS EMERGENCY MNGR
REPORT OF A TREE DOWN ON PAT STATION ROAD.
&&
DCOXSpecial weather statement, Jul 2, 6:00 PM CDT, 23 minutes before
MSZ060-030000-
ADAMS MS-
600 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT WED JUL 2 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 3 MILES WEST OF NATCHEZ AT 600 PM CDT...
MOVING SOUTHEAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3148 9152 3152 9152 3153 9151 3154 9144
3159 9140 3160 9143 3159 9149 3161 9151
3163 9148 3161 9142 3165 9139 3148 9115
3135 9131 3133 9139
TIME...MOT...LOC 2300Z 316DEG 7KT 3154 9143
19Local storm report, Jul 2, 6:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG WEST POINT 33.61N 88.64W
07/02/2014 CLAY MS EMERGENCY MNGR
A TREE AND POWER LINE DOWN.
&&
CMESpecial weather statement, Jul 2, 6:06 PM CDT, 17 minutes before
LAZ024-026-030005-
CONCORDIA LA-CATAHOULA LA-
606 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT WED JUL 2 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF
FERRIDAY TO MAYNA AT 606 PM CDT...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN SOUTHERN CATAHOULA AND CONCORDIA PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3119 9168 3130 9185 3124 9197 3148 9201
3174 9169 3175 9140 3175 9138 3163 9140
3162 9152 3159 9140 3136 9151 3137 9152
3143 9155 3143 9156 3141 9158 3129 9151
3126 9165 3105 9156 3097 9166
TIME...MOT...LOC 2306Z 291DEG 14KT 3160 9157 3158 9178
3140 9184
19Special weather statement, Jul 2, 6:19 PM CDT, 4 minutes before
MSZ046-052-030020-
LAUDERDALE MS-KEMPER MS-
619 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT WED JUL 2 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF ELECTRIC MILLS TO 3 MILES
SOUTH OF MARION AT 619 PM CDT...MOVING EAST AT 10 MPH.
PEOPLE IN EASTERN KEMPER AND EASTERN LAUDERDALE COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3227 8842 3227 8866 3293 8866 3293 8835
3286 8835
TIME...MOT...LOC 2319Z 271DEG 8KT 3285 8855 3259 8852
3239 8863
MMELocal storm report, Jul 2, 6:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 10 W BROOKSVILLE 33.23N 88.76W
07/02/2014 NOXUBEE MS EMERGENCY MNGR
TREES DOWN.
0530 PM LIGHTNING MACON 33.11N 88.56W
07/02/2014 NOXUBEE MS EMERGENCY MNGR
HOUSE STRUCK...ON FIRE.
0535 PM TSTM WND DMG MACON 33.11N 88.56W
07/02/2014 NOXUBEE MS EMERGENCY MNGR
TREES DOWN IN TOWN.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:12 PM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Jul 2, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 54 min |
| Jul 2, 1:39 PM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| Jul 2, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 59 min |
| Jul 2, 2:06 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Jul 2, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 66 min |
| Jul 2, 2:40 PM CDT | Special Weather Statement | JAN | Bolivar | 30 min |
| Jul 2, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 60 min |
| Jul 2, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 33 min |
| Jul 2, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 40 min |
| Jul 2, 3:28 PM CDT | Special Weather Statement | JAN | Attala | 47 min |
| Jul 2, 3:37 PM CDT | Special Weather Statement | JAN | Hinds, Madison, Rankin, Scott | 58 min |
| Jul 2, 3:47 PM CDT | Special Weather Statement | JAN | Montgomery | 58 min |
| Jul 2, 4:13 PM CDT | Special Weather Statement | JAN | Smith | 32 min |
| Jul 2, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 56 min |
| Jul 2, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 55 min |
| Jul 2, 4:32 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha, Webster | 58 min |
| Jul 2, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 51 min |
| Jul 2, 4:58 PM CDT | Special Weather Statement | JAN | Noxubee | 62 min |
| Jul 2, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 60 min |
| Jul 2, 5:27 PM CDT | Special Weather Statement | JAN | Jasper | 43 min |
| Jul 2, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 59 min |
| Jul 2, 5:32 PM CDT | Special Weather Statement | JAN | Kemper | 43 min |
| Jul 2, 5:40 PM CDT | Special Weather Statement | JAN | Kemper | 45 min |
| Jul 2, 5:51 PM CDT | Special Weather Statement | JAN | Lauderdale | 44 min |
| Jul 2, 6:00 PM CDT | Special Weather Statement | JAN | Adams | 60 min |
| Jul 2, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 42 min |
| Jul 2, 6:19 PM CDT | Special Weather Statement | JAN | Kemper | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.